Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonselfadjoint representations of $ C^*$-algebras


Author: Heydar Radjavi
Journal: Proc. Amer. Math. Soc. 47 (1975), 133-136
MSC: Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1975-0358367-4
MathSciNet review: 0358367
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following strengthening of a result of B. A. Barnes is proved: If $ \phi $ is a topologically irreducible representation of a $ {C^ \ast }$-algebra $ \mathfrak{A}$ on a Banach space such that $ \phi (\mathfrak{A})$ contains a nonzero finite-rank operator, then $ \phi $ is similar to an irreducible $ ^ \ast $-representation of $ \mathfrak{A}$(and is thus automatically continuous).


References [Enhancements On Off] (What's this?)

  • [1] B. A. Barnes, Irreducible algebras of operators which contain a minimal idempotent, Proc. Amer. Math. Soc. 30 (1971), 337-342. MR 44 #7303. MR 0290118 (44:7303)
  • [2] -, Density theorems for algebras of operators and annihilator Banach algebras, Michigan Math. J. 19 (1972), 149-155. MR 46 #6058. MR 0306937 (46:6058)
  • [3] R. V. Kadison, On the orthogonalization of operator representations, Amer. J. Math. 77 (1955), 600-620. MR 17, 285. MR 0072442 (17:285c)
  • [4] V. J. Lomonosov, Invariant subspaces for operators commuting with compact operators, Functional Analysis and Appl. 7 (1973), 55-56. MR 0420305 (54:8319)
  • [5] H. Radjavi, Isomorphisms of transitive operator algebras (to appear). MR 0343056 (49:7800)
  • [6] C. E. Rickart, General theory of Banach algebras, University Ser. in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [7] F. Riesz and B. Sz.-Nagy, Leçons d'analyse fonctionnelle, 2nd ed., Akad. Kiadó, Budapest, 1953; English transl., Ungar, New York, 1955. MR 15, 132; 17, 175. MR 0056821 (15:132d)
  • [8] S. Sakai, $ {C^ \ast }$-algebras and $ {W^ \ast }$-algebras, Springer-Verlag, Berlin and New York, 1971. MR 0442701 (56:1082)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0358367-4
Keywords: $ {C^ \ast }$-algebras, irreducible representations, transitive operator algebras on Banach spaces
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society